Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 25, 2004, 6:18 AM CST for 4 parishes in Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2004, 6:18 AM CST (12:18 UTC)
- Expired
- Feb 25, 2004, 7:15 AM CST
- In force
- 57 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
987 WFUS54 KLIX 251218 TORNEW LAC051-057-071-089-251315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 617 AM CST WED FEB 25 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...METAIRIE...KENNER...AVONDALE LAFOURCHE PARISH IN SOUTHEAST LOUISIANA ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS ST. CHARLES PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HAHNVILLE * UNTIL 715 AM CST * AT 612 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHWEST OF DES ALLEMANDS...OR ABOUT 14 MILES NORTHWEST OF LAROSE...MOVING NORTHEAST AT 45 MPH. DAMAGING WINDS AND HAIL IS ALSO INDICATED ALONG AND JUST OUTSIDE THE PATH OF THE TORNADO. SEEK SHELTER ON THE LOWEST FLOOR OF A BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET OR BATHROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2977 9060 2966 9043 3016 8980 3038 9022 $$ 17
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 25, 3:30 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 25, 3:30 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 AM CST WED FEB 25 2004 .DISCUSSION...UPPER LOW CONTINUES TO MOVE SLOWLY EWD AND GUIDANCE MODELS INDICATE IT SHOULD BE OVER S MS OR SE LA THIS EVENING...THEN EVOLVE INTO A MORE OPEN WAVE FEATURE AS IT MOVES ACROSS AL GA LATE TONIGHT AND THU. ASSOCIATED SURFACE BOUNDARY CONTINUES TO HANG OFFSHORE. SEVERAL WAVES OF CONVECTION HAVE MOVED ALONG AND JUST NORTH SURFACE BOUNDARY ACROSS SE LA AND COASTAL WATER OVERNIGHT ...WITH ONE THUNDERSTORM CLUSTER EXIT THE MS COASTAL WATERS. ETA AND AVN CONTINUE TO FORECAST THE SFC LOW TO MOVE INTO SE LA TODAY...IN A SOMEWHAT OCCLUDED SYNOPTIC PATTERN...BEFORE A SECONDARY LOW DEVELOPS IN THE NE GULF TONIGHT AND BECOMES THE DOMINATE FEATURE. WILL ACKNOWLEDGE SOME THREAT OF WARM AIR INTRUSION INTO COASTAL AREAS OF SE LA S OF LAKE PONTCHARTRAIN TODAY AND CONTINUE TO MENTION SHOWERS AND TSTMS...HOWEVER RAIN COOLED NE FLOW SEEMS PRETTY ENTRENCHED ATTM. WILL REDEFINE FLOOD WATCH TO INCLUDE AREA FROM BTR THROUGH NORTH OF OF LAKE PONCTHARAIN AND MS COUNTIES...WHERE RAIN CHANCES WILL BE GREATEST NORTH OF SURFACE LOW AND CLOSER TO UPPER LOW. SOIL CONDITIONS ARE SATURATED AND SEVERAL RIVERS ARE CURRENTLY OR MAY GO INTO FLOOD DURING THE NEXT COUPLE OF DAYS. UPPER RIDGE SHOULD START BUILDING INTO AREA LATE THURSDAY AND FAIR WEATHER SHOULD BE INTO STORE THROUGH SATURDAY. ANOTHER DEEP TROUGH MOVES THROUGH THE SRN PLAINS SUN AND RETURN FLOW OF MOISTURE SPREADING ACROSS THE AREA SUNDAY...AND A CHANCE OF SHOWERS AND THUNDERSTORMS LATE SUNDAY INTO MONDAY. && PRELIMINARY NUMBERS MCB 56 43 56 39 / 80 50 10 05 BTR 58 43 56 39 / 80 40 10 05 MSY 65 47 58 41 / 60 40 10 10 GPT 64 48 60 42 / 70 50 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES...NONE. LA...FLOOD WATCH TODAY FOR LAZ034>040-046>050. MS...FLOOD WATCH TODAY FOR MSZ068>071-077-080>082. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER OUT 60 NM. &&
Hazardous weather outlook, Feb 24, 9:15 PM CST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 915 PM CST TUE FEB 24 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 405 PM CST TUE FEB 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE MAIN THREAT WITH ANY STORMS WILL BE LARGE HAIL AND HEAVY RAINFALL. FLOODING... THERE IS THE POTENTIAL FOR HEAVY RAINFALL TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON TONIGHT WITH LOCALIZED 3 INCH AMOUNTS POSSIBLE. SINCE THE GROUND IS NEARLY SATURATED IN MANY LOCATIONS...ADDITIONAL HEAVY RAINFALL MAY RESULT IN FLOODING. AREAS OF PRIMARY CONCERN FOR FLOODING WILL BE LOW LYING...FLOOD PRONE...AND POOR DRAINAGE LOCATIONS. A FLOOD WATCH IS IN EFFECT FOR THE AREA. RIVER FLOODING... RIVER FLOODING IS OCCURRING OR IS FORECAST TO OCCUR ON SOME RIVERS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER INFORMATION. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT ACROSS THE COASTAL WATERS AS WINDS INCREASE TO AROUND 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RIVER FLOODING... RIVER FLOODING WILL CONTINUE ON SOME RIVERS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI DURING THE PERIOD. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE FOR FURTHER INFORMATION. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE GULF COASTAL WATERS WEDNESDAY AND THURSDAY AND OVER LAKES PONTCHARTRAIN AND MAUREPAS WEDNESDAY FOR WINDS AROUND 20 KNOTS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:34 AM CST | Special Marine Warning | LIX | 86 min | |
| Feb 25, 12:55 AM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 65 min |
| Feb 25, 1:45 AM CST | Special Marine Warning | LIX | 75 min | |
| Feb 25, 3:00 AM CST | Special Marine Warning | LIX | 30 min | |
| Feb 25, 6:11 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Saint Charles | 49 min |
| Feb 25, 6:17 AM CST | Special Marine Warning | LIX | 88 min | |
| Feb 25, 6:17 AM CST | Special Marine Warning | LIX | 88 min | |
| Feb 25, 6:45 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 60 min |
| Feb 25, 6:47 AM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 58 min |
| Feb 25, 6:58 AM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 25, 6:58 AM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 25, 7:44 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 61 min |
| Feb 25, 9:07 AM CST | Special Marine Warning | LIX | 113 min | |
| Feb 25, 9:07 AM CST | Special Marine Warning | LIX | 113 min | |
| Feb 25, 11:15 AM CST | Special Marine Warning | LIX | 60 min |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.